Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 30, 2010, 2:40 PM MST for Mohave County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2010, 2:40 PM MST (21:40 UTC)
- Expired
- Jul 30, 2010, 4:15 PM MST
- In force
- 95 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WGUS55 KVEF 302140 FFWVEF AZC015-302315- /O.NEW.KVEF.FF.W.0020.100730T2140Z-100730T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 240 PM MST FRI JUL 30 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 415 PM MST * AT 235 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. A RAIN GAGE ON UPPER WILLOW CREEK HAS RECORDED 2.48 INCHES OF RAIN. THIS THUNDERSTORMS WAS MOVING WEST ALONG AND NEAR INTERSTATE 40 BETWEEN FORT ROCK AND KINGMAN. ROADWAYS AND WASHES IN THE AREA MAY BECOME FLOODED. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. && LAT...LON 3507 11382 3530 11380 3531 11337 3505 11334 $$ JH
2 follow-up statements
351 WGUS75 KVEF 302240 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 340 PM MST FRI JUL 30 2010 AZC015-302315- /O.CON.KVEF.FF.W.0020.000000T0000Z-100730T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 340 PM MST FRI JUL 30 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR CENTRAL MOHAVE COUNTY... AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED LIGHT TO MODERATE RAINFALL OVER THE WARNED AREA. RUNOFF FROM EARLIER HEAVY RAIN MAY STILL BE CAUSING FLOODING OF WASHES AND LOW LYING AREAS ALONG BOTH SIDES OF INTERSTATE 40 FROM ABOUT 15 MILES EAST OF KINGMAN EASTWARD TO THE MOHAVE COUNTY LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SEVERAL INCHES OF SWIFTLY FLOWING WATER CAN CARRY VEHICLES AWAY. && LAT...LON 3507 11382 3530 11380 3531 11337 3505 11334 $$ JH
334 WGUS75 KVEF 302320 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 420 PM MST FRI JUL 30 2010 AZC015-302326- /O.EXP.KVEF.FF.W.0020.000000T0000Z-100730T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 420 PM MST FRI JUL 30 2010 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MOHAVE COUNTY... HEAVY RAIN HAS ENDED OVER THE WARNED AREA SO THE FLASH FLOOD WARNING HAS EXPIRED. AROUND 345 PM...A TRAINED WEATHER SPOTTER REPORTED 1.50 INCHES OF RAIN AND ROAD FLOODING NEAR INTERSTATE 40 AND HIGHWAY 93. LAT...LON 3507 11382 3530 11380 3531 11337 3505 11334 $$ PIERCE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:15 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 30, 2:15 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT FRI JUL 30 2010 .SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER VALLEY THROUGH THE WEEKEND INTO EARLY NEXT WEEK. A DRIER AND MORE STABLE AIR MASS WILL REMAIN OVER MOST OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. && .SHORT TERM...STRONG THUNDERSTORMS DEVELOPED THIS AFTERNOON PRETTY MUCH WHERE EXPECTED...IN THE MOIST AND UNSTABLE AIR ACROSS MOHAVE AND EASTERN LINCOLN COUNTY. SOME OF THESE STORMS WERE PRODUCING VERY HEAVY RAIN AND ISOLATED FLASH FLOODING IS POSSIBLE INTO THE EARLY EVENING HOURS. MODELS AND SATELLITE/RADAR LOOPS HINT AT A WEAK ANTICYCLONIC FLOW CENTERED OVER SOUTHWEST UTAH AND FAR SOUTHERN NEVADA. STORMS OVER MOHAVE COUNTY WERE MAINLY MOVING WEST WHILE STORMS ACROSS LINCOLN COUNTY WERE MOVING NORTHEAST. THUNDERSTORM CHANCES WILL CONTINUE THIS EVENING...MAINLY EAST OF THE SPRING MOUNTAINS BUT SHOULD MOSTLY DIE OFF SHORTLY AFTER SUNSET. MODEL STREAMLINE FORECASTS SHOW THE ANTICYCLONIC CIRCULATION MOVING OVER FAR SOUTHERN CALIFORNIA SATURDAY WITH A WESTERLY FLOW ACROSS MUCH OF OUR CALIFORNIA AND SOUTHERN NEVADA ZONES. IN RESPONSE THE MODELS ARE INDICATING PRETTY DRY AND STABLE AIR OVER THOSE AREAS WITH THE MOISTURE AND INSTABILITY CONFINED MOSTLY TO MOHAVE COUNTY. THIS PATTERN IS PROGGED TO CONTINUE THROUGH MONDAY. THEREFORE THE MENTION OF THUNDERSTORMS SATURDAY THROUGH MONDAY IS GENERALLY LIMITED TO MOHAVE COUNTY. .LONG TERM...TUESDAY THROUGH FRIDAY...A DRYING TREND IS EXPECTED IN THE EXTENDED PERIOD WITH TEMPERATURE INCREASES DUE TO THE LOWER MOISTURE CONTENT. THE WAVE WE HAVE BEEN MENTIONING THE LAST FEW DAYS WILL STILL BE HAVING ITS LAST BIT OF INFLUENCE OVER THE EASTERN PORTION OF THE CWA WHERE MOISTURE IS STILL EXPECTED TO REMAIN. THE WAVE WILL FINALLY EJECT NORTHEAST AS THE WEST COAST TROUGH DIGS IN AND INCREASES THE SOUTHWEST FLOW. KEPT THE PREVIOUS TREND OF LOWERING POPS IN THE EAST AS MOISTURE DECREASES IN THE SOUTHWEST FLOW. AS IS THE CASE IN THIS SITUATIONS I DID NOT COMPLETELY REMOVE THE MENTION OF POPS BY DAY 7 FRIDAY AS IT TAKES A WHILE TO SCOUR OUT THE MOISTURE. && .AVIATION...FOR MCCARRAN...IT IS NOT OUT OF THE QUESTION TO SEE A THUNDERSTORM IN THE VALLEY THIS AFTERNOON AND EVENING. WILL NEED TO MONITOR WHATEVER FORMS ON THE MOUNTAINS SOUTH OF THE LAST VEGAS VALLEY AND ALONG THE I-15 CORRIDOR. CLOUD COVER WILL CONTINUE TO BE MOSTLY BROKEN BETWEEN 12-15K FEET THROUGH LATE TONIGHT. WINDS WILL BE QUITE VARIABLE IN SPEED FROM THE SOUTH TROUGH SOUTHEAST...UNLESS AN OUTFLOW BOUNDARY COMES THROUGH. AFTER SUNSET WINDS WILL SETTLE DOWN TO 6-9 KNOTS FROM THE SOUTHWEST. SATURDAY SHOULD SEE A REPEAT OF TODAYS PATTERN OF VARIABLE MID LEVEL CLOUDS AND VARIABLE WIND SPEEDS WITH AFTERNOON THUNDERSTORMS FORMING EAST-SOUTHWEST OF THE VALLEY AND OVER THE LOCAL MOUNTAINS. THE PEACH SPRINGS AND MORMON MESA CORRIDORS WILL SEE ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THE GREATEST THUNDERSTORM ACTIVITY WILL BE OVER MOHAVE AND LINCOLN COUNTIES THROUGH THIS EVENING AND AGAIN SATURDAY AFTERNOON AND EVENING. ISOLATED STORMS WILL OCCUR IN CLARK COUNTY AND SOUTHERN SAN BERNARDINO COUNTY. WIND WILL GENERALLY BE LIGHT AND FOLLOW LOCAL TERRAIN AND DIURNAL TRENDS. THUNDERSTORM OUTFLOWS WILL CREATE LOCALLY STRONG WINDS THROUGH THE EVENING. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/JACQUES HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jul 30, 6:31 AM MST, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 631 AM PDT FRI JUL 30 2010 AZZ001>003-036-CAZ524-526-527-NVZ015>022-310700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 631 AM PDT FRI JUL 30 2010 /631 AM MST FRI JUL 30 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN INCREASE IN MOISTURE WILL PROVIDE ADDITIONAL FUEL FOR THUNDERSTORMS TO DEVELOP...ESPECIALLY DURING THE AFTERNOON AND EVENING. THE AIR MASS IS MOST UNSTABLE OVER MOHAVE COUNTY ARIZONA AND THUNDERSTORMS WILL BE MORE PRONE TO PRODUCE HEAVY RAIN AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING THERE. ALTHOUGH THUNDERSTORM COVERAGE DECREASES FROM THE COLORADO RIVER VALLEY WESTWARD...SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL AND LOCALIZED FLASH FLOODING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MOIST AND UNSTABLE AIR WILL REMAIN GENERALLY OVER THE SAME AREAS THROUGH THE WEEKEND PROVIDING ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN AND LOCALIZED FLASH FLOODING...ESPECIALLY OVER NORTHWEST ARIZONA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-310700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- 631 AM PDT FRI JUL 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JA
In the hours before
Local storm report, Jul 30, 2:38 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
238 PM PDT FRI JUL 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HEAVY RAIN 24 E KINGMAN 35.21N 113.61W
07/30/2010 M2.44 INCH MOHAVE AZ MESONET
MOHAVE COUNTY ALERT GAUGE AT WILLOW CREEK REPORTS 2.44
INCHES OF RAIN SINCE 135 PM.
&&
JGGThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 1:20 PM MST | Flash Flood Warning | VEF | Mohave | 115 min |
| Jul 30, 2:30 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 30, 3:44 PM MST | Areal Flood Advisory | VEF | 3 hr | |
| Jul 30, 4:12 PM MST | Areal Flood Advisory | VEF | 107 min | |
| Jul 30, 4:41 PM MST | Areal Flood Advisory | VEF | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.